Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 62, NWS San Angelo, TX

April 28, 2021Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2021, 1:11 AM CDT for Fisher County, Nolan County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 1:11 AM CDT (06:11 UTC)
Expired
Apr 28, 2021, 2:15 AM CDT
In force
64 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 103 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS54 KSJT 280611
SVRSJT
TXC151-353-280715-
/O.NEW.KSJT.SV.W.0062.210428T0611Z-210428T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
111 AM CDT Wed Apr 28 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Nolan County in west central Texas...
  Southern Fisher County in west central Texas...

* Until 215 AM CDT.

* At 110 AM CDT, a severe thunderstorm was located over Champion, or
  7 miles southwest of Roscoe, moving east at 55 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will be near...
  Roscoe around 120 AM CDT.
  Sweetwater around 130 AM CDT.

Other locations impacted by this severe thunderstorm include Gannon,
The Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater,
The Intersection Of Ranch Road 608 And Highway 147, Camp Boothe Oaks,
Busby, Capitola, Us-84 Near The Nolan-Fisher County Line and I-
20 Near The Nolan-Mitchell County Line.

This includes Interstate 20 between Mile Markers 229 and 260.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 10015 3220 10015 3215 10066 3260 10066
TIME...MOT...LOC 0610Z 254DEG 48KT 3237 10064 

HAIL...1.25IN
WIND...70MPH
 
$$
2 follow-up statements
979 
WWUS54 KSJT 280624
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
124 AM CDT Wed Apr 28 2021

TXC151-353-280715-
/O.CON.KSJT.SV.W.0062.000000T0000Z-210428T0715Z/
Nolan TX-Fisher TX-
124 AM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NOLAN AND SOUTHERN FISHER COUNTIES...

At 123 AM CDT, a severe thunderstorm was located near Roscoe, moving
east at 45 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  Sweetwater around 135 AM CDT.

This includes Interstate 20 between Mile Markers 229 and 260.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 10015 3220 10015 3215 10066 3260 10066
TIME...MOT...LOC 0623Z 254DEG 40KT 3239 10051 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$
276 
WWUS54 KSJT 280636
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
136 AM CDT Wed Apr 28 2021

TXC151-353-280715-
/O.CON.KSJT.SV.W.0062.000000T0000Z-210428T0715Z/
Nolan TX-Fisher TX-
136 AM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL NOLAN AND SOUTHEASTERN FISHER COUNTIES...

At 135 AM CDT, a severe thunderstorm was located near Sweetwater,
moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This includes Interstate 20 between Mile Markers 235 and 260.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 10015 3223 10015 3220 10057 3261 10056
TIME...MOT...LOC 0635Z 255DEG 37KT 3242 10039 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:54 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 28, 12:54 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1254 AM CDT Wed Apr 28 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 204 PM CDT Tue Apr 27 2021

Currently, a dryline is located from the Permian Basin, south into
the Trans Pecos region. This dryline is forecast to advance a bit
more to the east this afternoon, before beginning to retreat to the
west this evening. In addition, another moisture gradient resides
across our central counties, with dewpoints in the 60s to the east
and in the 50s to the west. Considerable uncertainty continues as
to whether storms will develop to our west this afternoon, along
the dryline, or if the cap will hold. An unstable environment will
reside across the area, so any storms that do develop have to
potential to become strong to severe, with large hail, damaging
winds and an isolated tornado being the main threats. Several of
the CAMs keep much of the area dry through the early evening hours
(with the cap holding), while the latest WoFS runs are indicating
at least isolated convection developing.

Overnight, showers are thunderstorms are forecast to develop across
the Permain Basin, along the retreating dryline. Some of this
activity may move into the Big Country during the early morning
hours Wednesday, and possibly as far south as the Concho Valley.
In addition, showers are thunderstorms are forecast to develop
across the mountains of northern Mexico, with some of this
activity moving into the northern Edwards plateau late this
evening, then across the Interstate 10 corridor during the early
morning hours. A few strong to severe thunderstorms are once again
possible, with large hail, damaging winds and an isolated tornado
being the main hazards.

Rain chances on Wednesday will be highly dependent on how the storms
overnight transpire. An upper level low across Southwest Texas will
approach far West Texas late Wednesday. As this feature approaches,
showers and thunderstorms are forecast to develop, mainly during the
afternoon hours, with the best chance across the eastern half of the
area. Once again, a few strong to severe thunderstorms will be
possible. Highs on Wednesday will be in the low to mid 80s for most
locations.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 1253 PM CDT Tue Apr 27 2021

During the day Wednesday, the dry-line will mix east to roughly an
area stretching from Haskell to Ozona, while a surface low looks to
develop across the Permian Basin in the morning hours and move
northeast into a location near Aspermont TX in the afternoon,
resulting in south to south-southeast winds east of the dry-line.
Meanwhile, in the upper levels the low will be moving east across
southern NM, with southwest flow aloft continuing across West
Central Texas. By Wednesday afternoon, day-time heating combined
with dewpoints in the mid to upper 60s in the warm sector will lead
to ML CAPEs increasing to 1500-2500 J/KG. The surface/low level lift
from dry-line convergence and widespread large-scale ascent provided
by the approaching upper level low, combined with the aforementioned
instability and moisture, should result in scattered to numerous
thunderstorms developing along and ahead of the dry-line Wednesday
afternoon. (The NAM actually shows the low level capping inversion
going away around sunrise Wednesday with ML CAPE of 1000-2000 J/KG,
so it starts generating thunderstorms in the early morning hours.
However, there is low confidence in this solution as it appears to
be an outlier.) With 850-300 mb mean winds, 0-6 km bulk shear
vectors and anvil level winds oriented off the dry- line boundary,
and the favorable veering winds in the low to mid levels and
effective shear of 50-60 KT, storm mode looks to be discrete
supercells capable of producing large hail and damaging winds. An
isolated tornado or two will be possible as well due to 0-1 km shear
of 10-15 KT. With warm southerly winds continuing and good clearing
of skies expected during the morning, it should be a warm day with
highs in the low to mid 80s.

Wednesday night, a cold front will move down from the north,
bringing another focal point for additional thunderstorms during the
evening/overnight hours as it moves through. Wednesday afternoon and
evening, models are focusing some heavy rain potential across the
Northwest Hill Country and southern Heartland, where total rainfall
amounts for today through late Wednesday night could reach 2-4
inches, so localized flooding/flash flooding is not out of the
question in these counties. Elsewhere, the Big Country and northern
Heartland could get about 1-2 inches total rainfall today through
Wednesday night, with generally a tenth to half inch elsewhere.
Cooler air moving in behind the cold front will bring cooler lows in
the mid to upper 50s Wednesday night.

Models continue to trend slower with the movement of the upper low
for Thursday and Friday, generally showing the core of the low over
and southwest of West Central Texas on Thursday, potentially
bringing some additional showers/storms to the region that day (as
well as cooler than normal highs in the low to mid 70s), and then
either keeping it southwest of our region on Friday as well
(according to the ECMWF and NAM) or moving it east of our region
(according to the GFS). The GFS deterministic seems to be an outlier
with the faster movement, as the ensemble means appear to favor the
slower solution of the ECMWF and NAM. Considering this, and the
continued cool air flow (north to northeast surface winds) high
temperatures have been lowered for Friday as well, with highs
generally in the mid 70s. Saturday, the low will either be moving
east to the south of our region, or already well off to the east.
Once again, the slower solution is more favored, so forecast highs
Saturday are a bit lower this day as well. Sunday and Monday, south
to southwest surface and low level winds will occur, along with
significant warming of the 850 mb thermal ridge, so it should get a
lot warmer (highs Sunday in the upper 80s/low 90s and highs Monday
in the lows to mid 90s).

&&

.AVIATION...
(06Z TAFS)
Issued at 1242 AM CDT Wed Apr 28 2021

Line of thunderstorms in the Permian Basin may affect KABI late
tonight as they move northeast. Winds were gusting to 36 KTS at
KSJT at 530Z as a strong low level jet partially mixes to the
ground. IFR stratus will likely develop overnight. Otherwise MVFR
stratus will become VFR in the early afternoon across most of the
terminals. KABI may be affected by additional storms late
afternoon and evening as cold front move through. Numerous
thunderstorms will likely affect KJCT and KBBD this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  69  53  72 /  50  50  50  20
San Angelo 	 57  73  53  74 /  30  40  40  30
Junction 	 58  77  55  74 /  60  30  30  30
Brownwood 	 58  72  55  72 /  80  50  40  20
Sweetwater 	 56  67  52  71 /  30  60  40  20
Ozona      	 57  74  54  73 /  20  30  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Daniels
LONG TERM....SJH
AVIATION...04
Hazardous weather outlook, Apr 27, 2:43 PM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
243 PM CDT Tue Apr 27 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
243 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible across most of the
area this afternoon and overnight. The main hazards will be large
hail and damaging winds. An isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms are possible across most of West
Central Texas Wednesday and Wednesday night. Large hail and
damaging winds are the main hazards. An isolated tornado is also
possible. In addition, heavy rainfall may lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 27, 8:45 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          3 ENE MCCAULLEY         32.80N 100.16W
04/27/2021                   FISHER             TX   PUBLIC

&&
Special weather statement, Apr 27, 8:56 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
856 PM CDT Tue Apr 27 2021

TXZ098-280300-
Haskell TX-
856 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 1000 PM
CDT...

At 855 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haskell, moving northeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Paint Creek around 900 PM CDT.
  Haskell around 915 PM CDT.
  Irby around 935 PM CDT.
  Weinert around 945 PM CDT.

Other locations impacted by this storm include Us-
277 Near The Haskell-Knox County Line.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.

LAT...LON 3340 9947 3296 9947 3296 9987 3307 9992
      3340 9969
TIME...MOT...LOC 0155Z 217DEG 16KT 3310 9976
Local storm report, Apr 27, 9:28 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             1 ENE SWEETWATER        32.48N 100.39W
04/27/2021  E1.25 INCH       NOLAN              TX   PUBLIC

&&
Local storm report, Apr 27, 9:30 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
930 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND DMG     3 WSW ROSCOE            32.43N 100.58W
04/27/2021                   NOLAN              TX   PUBLIC

            A TRACTOR TRAILER WAS BLOWN OFF OF
            INTERSTATE 20 NEAR ROSCOE.

&&
Local storm report, Apr 27, 9:35 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             SWEETWATER              32.47N 100.40W
04/27/2021  E1.00 INCH       NOLAN              TX   AMATEUR RADIO

&&
Special weather statement, Apr 27, 10:01 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1001 PM CDT Tue Apr 27 2021

TXZ114-280345-
Shackelford TX-
1001 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHACKELFORD COUNTY UNTIL
1045 PM CDT...

At 1001 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Lueders, or 13 miles northwest of Albany, moving east
at 25 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Fort Griffin around 1035 PM CDT.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.

LAT...LON 3295 9909 3293 9909 3282 9910 3275 9950
      3289 9959 3292 9958 3296 9952
TIME...MOT...LOC 0301Z 247DEG 22KT 3285 9947

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementSJTFisher58 min
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
Apr 27, 7:27 PM CDTSevere Thunderstorm WarningSJTHaskell63 min
Apr 27, 7:33 PM CDTAreal Flood AdvisorySJTFisher117 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 27, 8:27 PM CDTTornado WarningSJTFisher33 min
Apr 27, 8:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones61 min
Apr 27, 8:34 PM CDTSpecial Weather StatementSJTHaskell41 min
Apr 27, 8:46 PM CDTTornado WarningSJTNolan44 min
Apr 27, 8:54 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor66 min
Apr 27, 8:56 PM CDTSpecial Weather StatementSJTHaskell64 min
Apr 27, 9:12 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor48 min
Apr 27, 9:20 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 27, 9:33 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton57 min
Apr 27, 9:53 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan67 min
Apr 27, 10:01 PM CDTSpecial Weather StatementSJTShackelford44 min
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor61 min
Apr 28, 2:32 AM CDTTornado WarningSJTJones28 min
Apr 28, 2:57 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford63 min
Apr 28, 3:49 AM CDTTornado WarningSJTShackelford26 min
Apr 28, 3:51 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton24 min
Apr 28, 4:18 AM CDTAreal Flood AdvisorySJTThrockmorton3 hr
Apr 28, 4:28 AM CDTSpecial Weather StatementSJTCoke, Sterling47 min
Apr 28, 4:57 AM CDTSpecial Weather StatementSJTSterling48 min
Apr 28, 5:03 AM CDTSpecial Weather StatementSJTNolan42 min
Apr 28, 5:12 AM CDTAreal Flood AdvisorySJTNolan107 min
Apr 28, 5:34 AM CDTAreal Flood AdvisorySJTTaylor3 hr
Apr 28, 6:04 AM CDTSpecial Weather StatementSJTShackelford41 min
Apr 28, 6:25 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Apr 28, 6:39 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford3 hr
Apr 28, 6:47 AM CDTSpecial Weather StatementSJTShackelford28 min
Apr 28, 9:27 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Apr 28, 2:07 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels53 min
Apr 28, 2:52 PM CDTSpecial Weather StatementSJTRunnels38 min
Apr 28, 3:16 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor44 min
Apr 28, 3:52 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman38 min
Apr 28, 4:24 PM CDTSpecial Weather StatementSJTBrown36 min
Apr 28, 6:10 PM CDTSpecial Weather StatementSJTBrown50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.